How can I help my father suffering from Parkinson’s?
Q: My father is 70 years old and suffering from Parkinson’s since 10 years. For 10 years he has been treated with Syndopa 110 and Pacitane. After that he developed hallucinations. His behaviour also started changing. He started using abusive language with my mother and does not show any signs of love or attitude towards the family. Recently, he has been put on Rpoark and BCrip. But still the problem is getting worse. Should I consult a psychiatrist? He suddenly woke up from the bed and went out last night and we got him back after a long search. I am in deep trouble. My marriage is fixed too.
A:The symptoms that you have described here seem to be primarily a neurological problem. The problems could also be due to some side-effect of medication. Certain manifestations sound like psychiatric problems. However, for this problem you need to take your father to a neurologist as he is the one who can manage the problem. If the neurologist asks you to take an opinion from a psychiatrist, then you may take him to one. Your concern about the lack of emotions is valid but it is also something that only you and the rest of the family can do anything about as of now. It is important that the family understands that this is a part or fallout of the illness and so your father cannot really be held responsible for it. Be patient with him.